Jump to content



Photo

Anyone Ever Had New Side Effects After Several Months Of Feeling Fine?


  • Please log in to reply
6 replies to this topic

#1 guv

guv

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 26 December 2020 - 05:35 PM

TL:DR - Has anyone experienced new side effects from Cymbalta months after starting it and feeling fine while on it (and no change in dosage)?

 

Longer version of post:

 

I've been through several of the common side effects people experience when starting Cymbalta as well as common withdrawal symptoms when stopping (this is actually my third time being on Cymbalta).  In my experiences, the initial side effects would go away after a week or two or so.  

 

I've been on it again for several months now and up until a couple of weeks ago, I wasn't experiencing any noticeable side effects.  But recently I've started feeling irritable again and sometimes feel like my vision gets more blurred at times...like my eyes don't always adjust to looking at different things at different distances as fast as they used to.  

 

I just had my annual physical and the doctor said I'm good, and I had an eye exam earlier in the year and my eyes were good.  So I'm wondering if the cymbalta might be causing these symtoms I'm feeling, even though I've been feeling fine for several months with no side effects and no change in my cymbalta dosage.  The only thing that has changed slightly is my sleeping medication.  I've tried several things, and the doctor was having me use melatonin.  I've been buying it OTC but I haven't always bought the same kind.  The most recent type I bought contains several other ingredients besides melatonin.  I thought it might be an interaction with one of the other ingredients, so I stopped taking it a few days ago.  But I don't think the irritability and sometimes vision blurriness has gone away since stopping it.


#2 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,335 posts
  • LocationKent, UK

Posted 26 December 2020 - 06:19 PM

Hi Guv and welcome...

 

It is a well documented phenomenon that these drugs are less effective the more you stop and start them. It is also known that different effects can occur where they previously had not. So what you are proffering being a result of the Cymbalta does hold weight.

 

Without knowing the ingredients of what it was you took, I cannot say whether or not it would have had an influence, but you need to be careful when using melatonin that you do not use too much, or take it too often. Many people feel that more is good with melatonin, but nothing could be further from the truth.

 

Is there any other vitamins, meds or circumstances that you can think of that could be causing this?

 

Could I also ask what dose of Cym you are on?

 

IUN


#3 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,555 posts
  • LocationMissouri

Posted 26 December 2020 - 06:45 PM

"It is a well documented phenomenon that these drugs are less effective the more you stop and start them. It is also known that different effects can occur where they previously had not. So what you are proffering being a result of the Cymbalta does hold weight."

 

Absolutely dead on.

 

It has been my experience on this site that most develop their side effects any time from starting Cymbalta to 6 weeks after reaching their peak dose. The blurry vision and irritability are certainly common side effects. 


#4 guv

guv

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 December 2020 - 11:15 AM

The melatonin I was taking also has flaxseed oil, ashwagandha extract, hops extract, lemon balm extract, passionflower extract, GABA, and L-Theanine.  So it's quite a concoction of ingredients.  I look up side effects for those ingredients, and although I didn't find a lot of information on side effects or interactions on those since none of them are FDA regulated and there are few studies on them, I found enough information to make me think it might be the culprit.  I thought the side effects would go away a day or two after stopping it though.  Maybe I just need to give it more time?  I have another appointment coming up soon, so I will bring it up to the doctor then....but I've been hoping to start weaning off of the cymbalta again soon.  I'm only taking 30MG.


#5 invalidusername

invalidusername

    Site Partners

  • Site Supporter
  • 5,335 posts
  • LocationKent, UK

Posted 27 December 2020 - 01:01 PM

Yes - you have animos in there and can easily have an effect when stopped. The days of doctors using Theanine stopping around 30 years ago when Prozac took over, so I doubt many doctors will know too much about the effects. It depends on the dosage, but that said, it is subjective to the person, but also anything that binds to GABA receptors will reduce anxiety and stopping those cold turkey may well have similar effects to stopping anxiety meds.


#6 guv

guv

    Newbie

  • Members
  • Pip
  • 3 posts

Posted 27 December 2020 - 02:21 PM

Thanks for the information.  I've always tolerated cymbalta well in the past, at least after the first couple of weeks, so I was caught off guard when what seemed to me likely to be side effects to suddenly hit me after several months of feeling fine and side effect free.  I guess I just wanted to hear that it wasn't unusual for a new side effect to suddenly appear.


#7 fishinghat

fishinghat

    Site Partners

  • Active Members
  • PipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPipPip
  • 12,555 posts
  • LocationMissouri

Posted 27 December 2020 - 02:52 PM

Hey Guv. You might take a look at our ebook. It will have a lot of the side effects and concerns listed for these products. It is the first pinned thread under "Medical Support".





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users